Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 89, NWS Denver/Boulder, CO

July 10, 2022Logan County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2022, 4:30 PM MDT for Logan County, Weld County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2022, 4:30 PM MDT (22:30 UTC)
Expired
Jul 10, 2022, 4:56 PM MDT
In force
26 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Logan County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 102 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
2392 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

144 
WUUS55 KBOU 102230
SVRBOU
COC075-123-102315-
/O.NEW.KBOU.SV.W.0089.220710T2230Z-220710T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
430 PM MDT Sun Jul 10 2022

The National Weather Service in Denver Colorado has issued a

* Severe Thunderstorm Warning for...
  Northeastern Weld County in northeastern Colorado...
  West central Logan County in northeastern Colorado...

* Until 515 PM MDT.

* At 429 PM MDT, a severe thunderstorm was located 9 miles north of
  New Raymer, or 30 miles west of Sterling, moving northeast at 20
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees. Hail damage to 
           vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern Weld and west central Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4066 10379 4081 10384 4096 10366 4076 10341
TIME...MOT...LOC 2229Z 228DEG 19KT 4074 10376 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RODRIGUEZ
2 follow-up statements
653 
WWUS55 KBOU 102252
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
452 PM MDT Sun Jul 10 2022

COC075-123-102315-
/O.CON.KBOU.SV.W.0089.000000T0000Z-220710T2315Z/
Weld CO-Logan CO-
452 PM MDT Sun Jul 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN WELD AND WEST CENTRAL LOGAN COUNTIES...

At 452 PM MDT, a severe thunderstorm was located 7 miles west of
Westplains, or 27 miles northwest of Sterling, moving northeast at 20
mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Weld and west central Logan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4076 10363 4088 10372 4096 10366 4079 10345
TIME...MOT...LOC 2252Z 228DEG 19KT 4082 10364 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RODRIGUEZ
644 
WWUS55 KBOU 102256
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
456 PM MDT Sun Jul 10 2022

COC075-123-102306-
/O.CAN.KBOU.SV.W.0089.000000T0000Z-220710T2315Z/
Weld CO-Logan CO-
456 PM MDT Sun Jul 10 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD AND WEST
CENTRAL LOGAN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 4076 10363 4088 10372 4096 10366 4079 10345
TIME...MOT...LOC 2251Z 228DEG 19KT 4084 10361 

$$

RODRIGUEZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:14 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 10, 3:14 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
314 PM MDT Sun Jul 10 2022

.SHORT TERM...(This evening through Monday)
Issued at 257 PM MDT Sun Jul 10 2022

Broad upper high centered over south central Colorado this
afternoon with a light to moderate southwest flow aloft. Water
vapor imagery showing return subtropical moisture across much of
western and northern Colorado this afternoon. Precipitable water
has jumped to around 3/4 of an inch over the Front Range. Area
radars already seeing scattered coverage of showers in the mountains.
Other areas of focus for the rest of the afternoon/evening will
be over the Palmer Divide along the old morning boundary. Another
strong storms will be over the northern border areas with Wyoming
and Nebraska. Main impact will be strong and gusty winds around 55
mph with the stronger storms along with brief heavy rain and hail
through this evening.

For later tonight and Monday morning a strong cold front will push
southward across the northeast plains of Colorado. Main impacts will
be much cooler temperatures for Monday with readings back into the
80s across lower elevations. Much of the plains will be in a post-
frontal regime with low level stability in place for much of the
day. Bottom line, no thunderstorms expected for much of the
plains. There will be an access of instability over the Mountains
and Palmer Divide where thunderstorms can develop over the low
level stability over the plains. Will have the higher pops over
the southern foothills and Palmer Divide.

.LONG TERM...(Monday night through Sunday)
Issued at 257 PM MDT Sun Jul 10 2022

Temperatures will increase Tuesday afternoon compared to Monday
as the cold front exits our state. The urban corridor and eastern
plains will warm up to the lower 90s. Areas of the mountains and
valleys will also warm up to the mid 60s to mid 70s. A shortwave
will provide enough moisture for the thunderstorm development in
the mountains and valleys Tuesday afternoon. There are a few
limiting factors such as a lack of upper level forcing and weak
shear near 20kts. There is sufficient MLCAPE values near 800-900
J/kg on the 18Z NAMNEST soundings and directional wind profiles
indicate that these storms will be slow-moving Tuesday afternoon.
PWATs have decreased since the last few model runs but the threat
of heavy rainfall producing flash flooding remains for the burn
areas.

The upper level high continues to strengthen Wednesday. This pattern
favors drier air building into the 500-700mb levels which may
suppress thunderstorm development Wednesday afternoon. Cloud
cover will increase thus this update includes a slight adjustment
to lower afternoon highs and overnight lows. Ensembles still favor
at least some measurable precipitation across the
mountains/valleys and much of the foothills, but with varying
degrees of impact moving across the urban corridor and plains. For
now, decreasing NBM PoPs and blending in the previous forecasts.

There is forecaster agreement on additional heat headlines may be
necessary Thursday and Friday but thunderstorm chances increase
through this time period. bringing additional cloud cover and
potential showers to decrease near record-breaking temperatures.

Friday through next weekend, there is some uncertainty in
precipitation chances across the Front Range as the upper level
high pressure system starts to weaken. Subtropical moisture wraps
around this system increasing our chances each afternoon. This
set up will depend on the placement of an upper level low near
Canada as it pushes the high pressure system downward out of
Colorado. Will continue to monitor this pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 257 PM MDT Sun Jul 10 2022

Main impact with showers will be erratic and gusty winds up to
40kt through about 02z, then winds returning back to drainage
towards midnight. A cold front will push southward with arrival at
local airports between 13-14z. Low confidence on any stratus
developing but did put in a scattered lower cloud group to
indicate that possibility. The airmass behind the front will be
too stable for any thunderstorms Monday afternoon.

&&

.HYDROLOGY...
Issued at 257 PM MDT Sun Jul 10 2022

Expect scattered showers and thunderstorms over the burn areas
Monday afternoon with a limited threat of flash flooding possible.

Scattered slow moving thunderstorms are possible Tuesday
afternoon and will begin off of the higher terrain pushing
eastward across the I-25 corridor. This will bring a limited
threat of flash flooding to the burn areas as these slow moving
storms may produce heavy rainfall. Wednesday, there is some
uncertainty in thunderstorm development where conditions remain
less favorable.

Thursday through the weekend, another round of scattered to
widespread thunderstorms are possible across the region.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM MDT this evening for COZ050-051.

&&

SHORT TERM...Entrekin
LONG TERM...AD
AVIATION...Entrekin
HYDROLOGY...AD
Hazardous weather outlook, Jul 10, 9:38 AM MDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
938 AM MDT Sun Jul 10 2022

COZ030>051-111545-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
938 AM MDT Sun Jul 10 2022

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Hot temperatures are expected across the forecast area today;
especially over the plains where readings will be well above
seasonal normals. Over the northeast corner, the hottest
temperatures are expected with readings just over 100 degrees. A
Heat Advisory will be in effect there until 8 PM MDT.

Isolated to scattered showers and thunderstorms are expected this
afternoon into this evening, more numerous over northern border
areas with Wyoming and Nebraska and over the mountains, especially
along and south of the Interstate 70 corridor. The storms will
produce limited rainfall but wind gusts up around 55 mph with the
stronger storms. There is a low threat of alpine burn scar
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A cold front arrives Monday which will slightly decrease
temperatures across the region. Slow moving thunderstorms are
possible Monday and Tuesday afternoon which could bring a limited
threat of flash flooding to the burn areas. These storms will begin
in the mountains and valleys pushing eastward near the Palmer
Divide, I-25 corridor, and plains. Wednesday, drier conditions
should decrease thunderstorm coverage across the region meaning an
isolated thunderstorm cannot be ruled out mainly for areas south
of I-70. An unsettle pattern of scattered to widespread
thunderstorms begins Friday through next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Jul 10, 1:24 PM MDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Denver CO
124 PM MDT Sun Jul 10 2022

COZ046-102015-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
124 PM MDT Sun Jul 10 2022

...A strong thunderstorm will impact portions of east central Elbert
County through 215 PM MDT...

At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Matheson, or 14 miles west of Limon, moving east at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of east central Elbert
County, which includes Cedar Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3923 10399 3924 10403 3923 10405 3924 10406
      3931 10407 3931 10404 3933 10403 3935 10404
      3933 10405 3932 10407 3935 10408 3943 10375
      3922 10371 3922 10400
TIME...MOT...LOC 1924Z 259DEG 11KT 3930 10395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RODRIGUEZ
Special weather statement, Jul 10, 2:07 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Denver CO
207 PM MDT Sun Jul 10 2022

COZ038-102045-
Larimer County Below 6000 Feet/Northwest Weld County CO-
207 PM MDT Sun Jul 10 2022

...A strong thunderstorm will impact portions of north central Weld
County through 245 PM MDT...

At 206 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Rockport, or 15 miles southeast of Cheyenne,
moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hereford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4096 10428 4078 10436 4074 10441 4084 10472
      4100 10471 4100 10428
TIME...MOT...LOC 2006Z 274DEG 23KT 4097 10460

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RODRIGUEZ
Special weather statement, Jul 10, 2:35 PM MDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Denver CO
235 PM MDT Sun Jul 10 2022

COZ041-046-047-102115-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
235 PM MDT Sun Jul 10 2022

...A strong thunderstorm will impact portions of southeastern Elbert
County through 315 PM MDT...

At 233 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Simla, or 22 miles southwest of Limon, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Simla and Matheson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 10405 3913 10410 3931 10381 3904 10371
      3888 10405
TIME...MOT...LOC 2033Z 231DEG 21KT 3905 10401

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RODRIGUEZ
Special weather statement, Jul 10, 2:41 PM MDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Denver CO
241 PM MDT Sun Jul 10 2022

COZ038-042-102130-
Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
241 PM MDT Sun Jul 10 2022

...A strong thunderstorm will impact portions of northeastern Weld
County through 330 PM MDT...

At 241 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hereford, or 30 miles southeast of Cheyenne, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Grover, Pawnee Buttes and Hereford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4074 10387 4079 10442 4100 10436 4100 10377
TIME...MOT...LOC 2041Z 278DEG 24KT 4092 10429

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RODRIGUEZ
Special weather statement, Jul 10, 4:17 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Denver CO
417 PM MDT Sun Jul 10 2022

COZ042-102300-
Northeast Weld County CO-
417 PM MDT Sun Jul 10 2022

...A strong thunderstorm will impact portions of east central Weld
County through 500 PM MDT...

At 417 PM MDT, Doppler radar was tracking a strong thunderstorm over
New Raymer, or 26 miles north of Fort Morgan, moving northeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stoneham and New Raymer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4084 10367 4067 10358 4055 10358 4054 10385
      4069 10394
TIME...MOT...LOC 2217Z 243DEG 15KT 4064 10383

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RODRIGUEZ

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:23 PM MDTSpecial Weather StatementBOUArapahoe22 min
Jul 9, 6:46 PM MDTSpecial Weather StatementBOUDenver44 min
Jul 9, 7:34 PM MDTSpecial Weather StatementBOUAdams, Arapahoe41 min
Jul 9, 7:55 PM MDTSevere Thunderstorm WarningBOUAdams35 min
Jul 9, 8:18 PM MDTSpecial Weather StatementBOUArapahoe27 min
Jul 10, 4:46 AM MDTHeat AdvisoryBOUPhillips, Sedgwick15 hr
Jul 10, 1:24 PM MDTSpecial Weather StatementBOUElbert51 min
Jul 10, 2:07 PM MDTSpecial Weather StatementBOUWeld38 min
Jul 10, 2:35 PM MDTSpecial Weather StatementBOUElbert40 min
Jul 10, 2:41 PM MDTSpecial Weather StatementBOUWeld49 min
Jul 10, 2:47 PM MDTSevere Thunderstorm WarningBOUWeld43 min
Jul 10, 3:15 PM MDTSevere Thunderstorm WarningBOULogan, Weld45 min
Jul 10, 3:58 PM MDTSevere Thunderstorm WarningBOULogan47 min
Jul 10, 4:17 PM MDTSpecial Weather StatementBOUMorgan43 min
Jul 10, 4:43 PM MDTSevere Thunderstorm WarningBOULogan24 min
Jul 10, 5:18 PM MDTSpecial Weather StatementBOUPhillips42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.